Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 52, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 3, 2017, 4:52 AM CDT for Clay County, Greene County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 4:52 AM CDT (09:52 UTC)
- Expired
- Jul 3, 2017, 10:25 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988
WGUS54 KMEG 030952
FFWMEG
ARC021-055-031245-
/O.NEW.KMEG.FF.W.0052.170703T0952Z-170703T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
452 AM CDT MON JUL 3 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northeastern Greene County in eastern Arkansas...
Eastern Clay County in eastern Arkansas...
* Until 745 AM CDT
* At 451 AM CDT...Doppler Radar estimates 2 to 4 inches of rain has
occurred over the past hour. Showers and thunderstorms will produce
an additional 1 to 3 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Piggott, Rector, Marmaduke, Chalk Bluff Natural Area, St. Francis,
Pollard, Greenway, Saint Francis, Crockett, Nimmons, Bell City,
Pratt, Hargrave Corner, Heubner, Carryville, Holly Island, Fritz,
Rhyne and Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3648 9016 3648 9014 3645 9013 3642 9014
3640 9011 3640 9008 3638 9006 3633 9008
3630 9006 3627 9009 3626 9012 3623 9013
3620 9020 3617 9023 3620 9049 3650 9023
3650 9016
$$2 follow-up statements
947
WGUS54 KMEG 031136
FFWMEG
ARC021-055-031545-
/O.EXT.KMEG.FF.W.0052.000000T0000Z-170703T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
636 AM CDT MON JUL 3 2017
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Northeastern Greene County in eastern Arkansas...
Eastern Clay County in eastern Arkansas...
* Until 1045 AM CDT
* At 636 AM CDT...Doppler Radar estimates 4 to 5 inches of rain has
occurred over the past 3 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Piggott, Rector, Marmaduke, Chalk Bluff Natural Area, St. Francis,
Pollard, Greenway, Saint Francis, Crockett, Nimmons, Bell City,
Pratt, Hargrave Corner, Heubner, Carryville, Holly Island, Fritz,
Rhyne and Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3648 9016 3648 9014 3645 9013 3642 9014
3640 9011 3640 9008 3638 9006 3633 9008
3630 9006 3627 9009 3626 9012 3623 9013
3620 9020 3617 9023 3620 9049 3650 9023
3650 9016
$$924
WGUS74 KMEG 031525
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1025 AM CDT MON JUL 3 2017
ARC021-055-031535-
/O.CAN.KMEG.FF.W.0052.000000T0000Z-170703T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene AR-Clay AR-
1025 AM CDT MON JUL 3 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN GREENE AND EASTERN CLAY
COUNTIES IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3648 9016 3648 9014 3645 9013 3642 9014
3640 9011 3640 9008 3638 9006 3633 9008
3630 9006 3627 9009 3626 9012 3623 9013
3620 9020 3617 9023 3620 9049 3650 9023
3650 9016
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:21 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 3, 3:21 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Memphis TN 321 AM CDT Mon Jul 3 2017 .DISCUSSION... A Mesoscale Convective Vortex (MCV) embedded within ongoing convection over Arkansas will move east across the Mid South today. This will result in numerous to widespread showers and thunderstorms across much of the forecast area today. This feature will be slow to move east with convection persisting into the night across areas mainly east of the Mississippi River. Pockets of localized heating and a moist atmosphere will support areas of moderate instability with SBCAPES greater than 1500 j/kg. In addition, the MCV will generate increased low level shear as 850 mb winds increase above 30 kts. This combination of shear and local enhancement of instability should support the potential for a few strong storms. Localized damaging winds and heavy rainfall/flash flooding will be the primary concerns, although an isolated tornado cannot be completely ruled out as 0-1 km SRH is enhanced ahead of the mesolow. Slow moving storms may also result in several inches of rainfall and plan to issue a flash flood watch for roughly the western two-thirds of the region. After coordination with WPC, much of the region will be placed within a Slight Risk for excessive rainfall. The MCV will gradually shift east of the region by early Tuesday morning as shortwave ridging temporarily builds over the region between systems. This should result in a downswing in convective chances for Tuesday and Tuesday night across much of the region. Another slow moving upper level low will cut off across the Central Plains early this week and move slowly east across the region through Thursday. This will bring another round of potentially numerous showers and thunderstorms to the region, especially Wednesday night into Thursday. The greatest potential should remain across northern areas in closest proximity to the upper low/potential MCV. Another northern stream shortwave diving south from the Great Lakes over the weekend will help to carve out a eastern U.S. longwave trough. A surface cold front should advance across the forecast area this weekend with additional storm chances. High pressure should finally build from the north by early next week with lower humidities and a overall drier airmass. This should bring an end to the nearly daily storm chances. Temperatures through the forecast period will be modulated by storm activity, but overall remain near or slightly below normal through the period. JLH && .AVIATION... Watching a complex across eastern OK/western AR that will move across the area on Sunday. Several models move a meso surface low just north of I-40 during the day on Sunday. Added tempos for TSRAs to KMEM, KMKL and KJBR during Sunday morning with ocnl MVFR cigs. KJBR will hold on the lower cigs longer due to the track of the surface low. Most of the SHRA and TSRA activity should remain north of KTUP so left a VCTS there for now. Not certain on convective evolution through the afternoon so kept VCTS going at all sites into the early evening. Winds will be light overnight and highly dependent on the surface low track tomorrow. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 3, 3:39 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 339 AM CDT Mon Jul 3 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 339 AM CDT Mon Jul 3 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect through this evening for eastern and northeastern Arkansas, the Missouri Bootheel, portions of west Tennessee, and portions of northwest Mississippi. Slow moving thunderstorms may produce several inches of rain in a short period of time which may result in flash flooding. There is a Marginal Risk for severe thunderstorms across the Mid South today. The primary severe weather risks will be damaging winds, although an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional storm chances are expected through this week. Any severe storm potential during this period will remain isolated and localized. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today across the entire Mid South. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:58 AM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 6 hr |
| Jul 3, 3:30 AM CDT | Flash Flood Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 5 more | 7 hr |
| Jul 3, 3:44 AM CDT | Flash Flood Warning | MEG | Clay, Greene, Randolph | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.